Arkansas, 2006

Damaging Wind in Arkansas, September 11, 2006

September 11, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 11, 1:53 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Sep 11, 1:53 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CDT MON SEP 11 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
LOCAL RADARS CONTINUE TO INDICATE AN AREA OF SHOWERS AND
THUNDERSTORMS...FROM SOUTHWEST TO NORTHEAST PORTIONS OF THE
FORECAST AREA. THIS ACTIVITY HAS BEEN FOCUSED THIS AFTERNOON ON ALONG A
NEARLY STATIONARY CONVERGENCE ZONE.

A COLD FRONT WILL APPROACH THE AREA OVERNIGHT...AND WILL CLEAR THE
FORECAST AREA BY TUESDAY EVENING. THIS FEATURE WILL FOCUS
ADDITIONAL CONVECTION OVERNIGHT AND ON TUESDAY. FORECASTINSTABILITY
AND SHEAR PROFILES SUGGEST SEVERE STORMS WILL BE POSSIBLE ACROSS
THE EXTREME EASTERN CWA ON TUESDAY.

DRY CONDITIONS...AND A WARMING TREND IS EXPECTED THROUGH THE REST
OF THIS PERIOD.
&&

.LONG TERM...FRIDAY THROUGH MONDAY...
AN UPPER LEVEL RIDGE WILL BUILD UP ACROSS THE AREA DURING THE
EXTENDED TERM AS A MEAN TROF PERSISTS ACROSS THE WRN HALF OF THE US.
AT THE SFC A HIGH PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL
SLOWLY MOVE TO THE EAST...ALLOWING A SLY SFC FLOW TO DEVELOP BY
FRIDAY AND SATURDAY. WITH LOW LEVEL MSTR INCREASING...HAVE LEFT AN
INCREASING CHC OF PRECIP THRU THE SAT-SUN TIME FRAME. APPEARS THAT
THE NEXT SFC FRONT WILL ARRIVE SOMETIME IN THE EARLY PART OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  66  84  60  81 /  60  40  10   0
HARRISON AR       60  75  54  77 /  40  40   0   0
HOT SPRINGS AR    65  84  57  82 /  60  30  10   0
PINE BLUFF AR     67  85  60  82 /  60  40  20   0
MOUNTAIN HOME AR  61  76  55  77 /  40  40  10   0
MONTICELLO AR     69  85  61  84 /  60  50  20   0
SEARCY AR         66  83  60  80 /  60  50  20   0
MOUNT IDA AR      64  83  56  82 /  50  30  10   0
RUSSELLVILLE AR   63  82  57  82 /  50  30  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...55 / LONG TERM...53
Hazardous weather outlook, Sep 11, 4:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON SEP 11 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS...

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SLOWLY PUSH INTO NORTHWEST ARKANSAS THIS
AFTERNOON...AND WILL APPROACH CENTRAL SECTIONS OF THE STATE BY DAWN
TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ALONG AND AHEAD OF THE FRONT...MAINLY ACROSS THE
NORTHWEST HALF OF THE STATE.

ANY SEVERE WEATHER WILL REMAIN ISOLATED. THE MAIN CONCERN WITH
SEVERE STORMS WILL BE STRONG TO DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL MOVE THROUGH THE REMAINDER OF ARKANSAS ON TUESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER IN THE SOUTHEAST
HALF OF THE STATE...WITH ISOLATED SEVERE STORMS POSSIBLE.
PRECIPITATION WILL COME TO AN END TUESDAY EVENING.

DRY WEATHER WILL FOLLOW THE FRONT WEDNESDAY THROUGH FRIDAY...WITH NO
RAIN IN THE FORECAST.

A NEW STORM SYSTEM IN THE PLAINS WILL DRAG A COLD FRONT TOWARD
ARKANSAS NEXT WEEKEND...WITH INCREASING CLOUDS AND THE NEXT CHANCE
OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED WITH SEVERE WEATHER REMAINING
ISOLATED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.SRH.NOAA.GOV/LZK

46

The radar

The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Drew

When
September 11, 5:00 PM CST
Where
Drew County, Monticello
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.633, -91.800

Thunderstorm winds downed several trees, with one tree down on Highway 35.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534657.